MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. VENTRIO ST; SURGICAL MESH
Catalog Number 5950070
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Hematoma (1884); Seroma (2069)
Date of Event 07/29/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Based on the information available, no conclusion can be made.Per medical records review, about 3 months post implant of ventrio st mesh, patient was diagnosed with seroma, hematoma and abdominal pain thereby underwent repair.The instructions-for-use supplied with the device lists seroma and hematomas as possible complications.This emdr is submitted to represents ventrio st mesh (device #2).An additional supplemental emdr is submitted to represent composix kugel mesh (device #1).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
Per information provided by the attorney: on (b)(6) 2012 - patient with the history of primary umbilical hernia repair developed recurrent incisional hernia thereby underwent open repair with the implant of composix kugel (device #1).Per operative notes, "the hernia sac was identified just inferior to the umbilicus and amputated.A piece of composix kugel mesh (device #1) was irrigated in antibiotic solution and secured in place with suture." 07-apr-2014 - patient developed abdominal pain, abdominal distention, lightheaded, nausea and vomiting thereby underwent ct scan.On (b)(6) 2014 - patient was diagnosed with large incisional hernia thereby underwent laparoscopic repair with ventrio st mesh (device #2), iysis of adhesions and removal of mesh (device #1).Per operative notes, ¿there was a large incisional hernia and a large hernia sac which contained old mesh.There was a dense adhesion of the omentum to the mesh, and a segment of the small bowel was also adhered to the mesh which were taken down with sharp dissection.The small bowel was freed and hernia sac was then excised.A ventrio st mesh (device #2) was then placed into the abdominal cavity and tacked.¿ 29-jul-2014 - patient was diagnosed with abdominal pain thereby underwent evacuation of seroma and hematoma.Per operative notes, ¿the capsule surrounding the seroma/hematoma was excised.Cultures were taken from the hematoma/seroma fluid.The fascia, was intact and there was no evidence of exposure of underlying mesh.¿ 30-jul-2014 - patient had a placement of wound vac and would likely need it for long time.Attorney alleges that the patient had adhesions, mesh migration, pain, hernia recurrence and emotional injuries.

Brand Name
VENTRIO ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key19166707
Report Number1213643-2024-092062
Device Sequence Number20817848
Product Code FTL
UDI-Device Identifier00801741031564
UDI-Public(01)00801741031564
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K101920
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 04/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2015
Device Catalogue Number5950070
Device Lot NumberHUXK0027
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/01/2024
Initial Report FDA Received Date04/23/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR
Patient SexFemale
Patient Weight88 KG